Jump to content

Vicodin


DSM3KIDZ
 Share

Recommended Posts

Sometimes I take Vicodin for my back pain and migraines. Well I only take it about once a 1 to 2 x a week and I ALWAYS feel better, like I don't have POTS, I have energy and am able to complete all my tasks. Well I know it's addictive, been there...........and I know it's a narcotic but I was trying to figure why it makes me feel so much more active so I checked my rates the last 4x I needed it and standing my bp was 122/84 hr 82 than 3 minutes late it was 120/84 hr 76 and after 5 minutes it stayed hr of 76. MY HR IS NEVER 76.

Anyways my question is why does the med actually take my POTS away? Would all narcotics do this to anyone or is there something in the meds that help with our illness?

I wish it wasn't a narcotic because than I have found my miracle drug but because of the addictiveness and overall long term side effects I can't take it regularly. And docs won't prescribe alot of it.............I understand why but still wish it was safe to use regularly.

Anyone else have this experience with vicodin or a narcotic?

Dayna

Link to comment
Share on other sites

I don't know about vicodin but when I was taking steriods for a week for being really itchy, I felt wonderful! I had no symptoms of Dysautonomia (that I could tell)! As soon as I was out of the steriod pack, I was blacking out again! I know that Florinef is a kind of steriod but it doesn't help nearly as much as the other steriods I was taking.

Link to comment
Share on other sites

OMGosh Dayna!!! I've never posted this... but so glad you did!!! Vicodin has a bad rap these days.....

BUT.... ME TOO!!!!!!!! And no, it's not all narcotics.... it doens't happen if I take codeine... in fact codeind does horrible things to my gasteoparessis! The GI doc at Mayo told me to never take narcotics because they slow the who system down more. But for some strange reason... Vicodin actualy takes away my nausea, and like you said - my Pots disappears and my brain wakes up and I have energy..... I really wish I understood it!

I too only take an average of one does a week, but I am so tempted at times to take it to just feel normal! And I've wondered how much I could take without becoming addicted.

I have also had the opposite effect from stimulants... they mess me up so bad. They make my POTS worse....

I am very curious about this and find it interesting to know someone else has found the same thing... I think it tells us something about what is happening in our nervous systems.... but WHAT??? I wish I understood!

~Melanie

Link to comment
Share on other sites

I've never taken vicodin or similar narcotics so can't comment on them. However I had exactly the same experience as Gwendolyn when I was on prednisolone for hayfever - my POTS symptoms got much better. The POTS always plays up when my allergies are bad and the steroids help so much. The problem I had was trying to stop the prednisolone - I feel so ill when I cut the dose that I have to do it in tiny steps - it takes me about 20weeks to wean off 10mg or prednisolone. I know I can't use steroids this summer - the long term effects are too risky.

In one of my other posts I ramble on about the different types of steroids and the theory why fludro helps with low blood volume. All of my doctors tell me that there is no medical reason why prednisolone should make me so much better (other than it does make people euphoric) and it seems to help control my HR and BP as well as the dizziness. I wish I more was understood about how POTS works so that I could understand more how to treat it!

Anyone else found drugs for other things that also help their POTS?

Flop

Link to comment
Share on other sites

Sometimes I take Vicodin for my back pain and migraines. Well I only take it about once a 1 to 2 x a week and I ALWAYS feel better, like I don't have POTS, I have energy and am able to complete all my tasks. Well I know it's addictive, been there...........and I know it's a narcotic but I was trying to figure why it makes me feel so much more active so I checked my rates the last 4x I needed it and standing my bp was 122/84 hr 82 than 3 minutes late it was 120/84 hr 76 and after 5 minutes it stayed hr of 76. MY HR IS NEVER 76.

Anyways my question is why does the med actually take my POTS away? Would all narcotics do this to anyone or is there something in the meds that help with our illness?

I don't know what the deal is. I've had a narcotic pain med a few times lately (low dose, one of the weaker ones like hydrocodone(vicodin))... and noticed how I oddly felt better with regards to the autonomic. I'd check my BP and I've never seen my BP/HR stay so level from sitting/standing before.

I don't know... narcotics are CNS depressants, and apparently they tend to lower blood pressure a little? I wish there was good medical documentation on this subject, I'd love to find it. Maybe a wild guess is that they slightly slow down the CNS processes which lessen the dysautonomic responses?

Link to comment
Share on other sites

Well I am definitely going to bring this up to my POTS doc in June. Maybe their is a cns depressant? Who knows.

Roselover- thank you for sharing with me, at least now I don't feel like I'm the only one. I'm going to see if my doc will prescribe a low dose 2/day for off label but I doubt it since it does have such a bad stigma. I just hate knowing there is a drug out there that gives me my life back and I can't have it.

For those who replied about steroids I've never tried them but using them longterm is unsafe?

Dayna

Link to comment
Share on other sites

I loved prednisone! :)

I have only had it for a few short weeks for spring time allergies, but yes, it does make me feel so much BETTER! The side effects are so serious, that my allergist only prescribes a small amount, but the change is DRAMATIC as soon as I take it, within an hour I feel cured. Maybe there needs to be a study on this.

Link to comment
Share on other sites

I had to take dilaudid, a heavy-duty opiate, before a painful set of injections. Oddly, it brought my bp up to 135/85. But I felt pretty bad on it.

And yes prednisone can make my symptoms better, but it's a dangerous drug. I was on it for bad allergic reactions last summer. It made me pretty nutty-- couldn't concentrate, agitated, etc. Terrible acne, swelling, weird blood sugar. And coming off it was a pots nightmare. It's now 6 months since I stopped and I'm only now over it. Granted I was on a high dose (60mgs) for 6 wks, but will do anything to stay away from it.

Link to comment
Share on other sites

i WISH vicodin made me feel better (aside from a bit of pain relief). it definitely doesn't make my body happy overall, but as with anything we're all different. i've been having to take it some this past week or so for horrible pain (which ended up being a kidney infection) and am thrilled to be able to go without today.

but that aside...dayna i did want to mention to you that vicodin (& narcotics in general) will slow down motility so while it's not the only issue that would be something else that could cause you problems if you took it more often (as i know you have GP).

even if taking vicodin more often isn't an option though knowing the ways in which it helps you feel better could help an astute doc know what other meds might be likely to help...

:) melissa

Link to comment
Share on other sites

A few times I hav been on a low dose of Prednisone - 2mg day - and it does help my ANS problems... I have a friend with Lupus who was on it for 19 years.... Low dose...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...